Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 20, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 1, 2012, 3:44 AM PDT for 7 counties in Washington; 4 counties in Oregon. It took effect at Apr 1, 2012, 5:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2012, 3:44 AM PDT (10:44 UTC)
- In effect from
- Apr 1, 2012, 5:00 AM PDT
- Expired
- Apr 1, 2012, 2:46 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 66 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWUS76 KPDT 011044 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 344 AM PDT SUN APR 1 2012 ...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE AREA TODAY... .A STORM SYSTEM MOVING ACROSS THE AREA TODAY WILL TIGHTEN PRESSURE GRADIENTS CREATING WINDY CONDITIONS ACROSS SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON. WEST TO SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH ARE EXPECTED OVER THE COLUMBIA BASIN AND FOOTHILLS OF THE BLUE MOUNTAINS IN OREGON AND WASHINGTON. ORZ044-507-508-WAZ026-028-029-012230- /O.NEW.KPDT.WI.Y.0020.120401T1200Z-120402T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...ELLENSBURG... THORP...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 344 AM PDT SUN APR 1 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDY CONDITIONS ARE EXPECTED TODAY. * WINDS: WEST TO SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS NEARING 50 MPH. * IMPACTS: TRAVELERS SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND GUSTS. THIS INCLUDES INTERSTATE 84 IN OREGON AND INTERSTATE 90 AROUND ELLENSBURG WASHINGTON. WATCH FOR FLYING DEBRIS AND OBJECTS THAT MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
576 WWUS76 KPDT 012146 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 246 PM PDT SUN APR 1 2012 ORZ044-507-508-WAZ026-028-029-012300- /O.CAN.KPDT.WI.Y.0020.000000T0000Z-120402T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...ELLENSBURG... THORP...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 246 PM PDT SUN APR 1 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:00 AM PDT, 44 minutes earlier.
Area forecast discussion, Apr 1, 3:00 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 300 AM PDT SUN APR 1 2012 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. AN ACTIVE WEATHER PATTERN IS LIKELY FOR THE NEXT 24 HOURS AS A DISTURBANCE TRACKS ACROSS THE REGION TODAY. THIS SHOULD BRING SHOWERS TO THE AREA. PRESSURE GRADIENTS WILL TIGHTEN TO PRODUCE BREEZY TO WINDY CONDITIONS ESPECIALLY ACROSS THE COLUMBIA BASIN AND A WIND ADVISORY IS IN EFFECT INTO THIS EVENING. ANOTHER STRONGER STORM SYSTEM STRIKES THE OR/WA CASCADES THIS EVENING AND MOVES EAST INTO THE REMAINDER OF THE REGION OVERNIGHT. RAIN IS EXPECTED HOWEVER SOME HIGHER ELEVATION SNOW IS POSSIBLE EVEN MORE SO ALONG THE EAST SLOPES OF THE WA CASCADES. THE SYSTEM DRIFTS AWAY FROM THE TWO STATE AREA MONDAY WITH DRIER AIR EXPECTED EXCEPT FOR SOME LINGERING SHOWERS OVER THE FAR EASTERN PORTIONS OF THE AREA. WITH DRY CONDITIONS EXPECTED MONDAY NIGHT ANOTHER DISTURBANCE MY BRUSH THE FAR NW PORTIONS OF THE REGION AND BRING SOME SHOWERS TO THE EAST SLOPES OF THE WA CASCADES. TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. .LONG TERM...TUESDAY THROUGH SATURDAY...ON TUESDAY A COLD FRONT REACHES THE CRESTS OF THE CASCADES WITH RAIN AHEAD OF THE FRONT EASING EASTWARD TO THE EAST SLOPES OF THE CASCADES AS WELL AS THE KITTITAS AND YAKIMA VALLEYS. OTHERWISE, TUESDAY LOOKS TO BE DRY FOR MOST OF THE FORECAST AREA. THEN TUESDAY NIGHT THE COLD FRONT MOVES INTO THE FORECAST AREA FOR VALLEY RAIN AND MOUNTAIN SNOW LIKELY. SNOW LEVELS LOWER SHARPLY TUESDAY NIGHT DESCENDING TO 2000 FEET ALONG THE EAST SLOPES OF THE CASCADES AND DOWN TO AROUND 3500-4500 FEET IN THE FAR EASTERN MOUNTAINS. ON WEDNESDAY THE TROUGH MOVES OVER THE INTERIOR PACIFIC NORTHWEST WITH DISTURBANCES RIPPLING AROUND THE BASE OF THE TROUGH AND ACROSS THE REGION FOR UNSETTLED CONDITIONS AND SNOW LIKELY IN THE BLUE MOUNTAINS ABOVE 3000 FEET. THE LONG WAVE TROUGH REMAINS OVER THE REGION WEDNESDAY NIGHT THROUGH FRIDAY FOR A CHANCE OF VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS EACH DAY. FRIDAY NIGHT AND SATURDAY THE TROUGH FINALLY LEAVES THE REGION AS A FLAT UPPER LEVEL RIDGE BUILDS EASTWARD. POLAN && .PREVIOUS AVIATION DISCUSSION...06Z TAFS...CONDITIONS WILL IMPROVE OVERNIGHT AS THE COLD FRONT CONTINUES TO ADVANCE EASTWARD AND OUT OF THE AREA. THERE MAY BE A FEW SHOWERS STILL...ESPECIALLY AT KRDM...KBDN AND KDLS AS SHOWERS SPILL OVER THE CREST OF THE CASCADES. VFR CONDITIONS ARE EXPECTED TO PREVAIL...BUT THERE COULD BE BRIEF PERIODS OF MVFR WITH ANY SHOWERS THAT MAY OCCUR OVERNIGHT AND ON SUNDAY. WINDS WILL GENERALLY RANGE FROM 10 TO 20 KTS AT KRDM...KBDN AND 5 TO 10 KTS ELSEWHERE TONIGHT. AS AN UPPER TROUGH MOVES ACROSS THE REGION ON SUNDAY THE ATMOSPHERE WILL BECOME LESS STABLE AND WINDS WILL INCREASE TO GENERALLY 15 TO 25 KTS FROM THE WEST TO SOUTHWEST BY LATE SUNDAY MORNING AS A RESULT. THEY WILL CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING SUNDAY EVENING. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 50 36 61 42 / 20 20 0 10 ALW 50 38 61 42 / 30 20 0 10 PSC 55 39 60 43 / 20 10 0 10 YKM 49 32 54 37 / 20 20 0 10 HRI 54 37 61 43 / 20 10 0 10 ELN 46 32 53 35 / 20 30 10 10 RDM 45 27 58 34 / 20 30 0 0 LGD 41 29 54 35 / 40 30 10 10 GCD 41 29 56 34 / 20 20 10 0 DLS 51 35 61 40 / 30 40 0 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING ORZ044-507-508. WA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING WAZ026-028-029. && THREAT INDEX TODAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/99/99
Hazardous weather outlook, Mar 31, 12:04 PM PDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1204 PM PDT SAT MAR 31 2012
UPDATED TO REMOVE CANCELLED HEADLINES
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
011415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1204 PM PDT SAT MAR 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
SIMCOE HIGHLANDS
SHOWERS AND WARM TEMPERATURES WILL CONTINUE TODAY PRODUCING
CONTINUED SNOW SNOW MELT AND RUNOFF INTO THE KLICKITAT RIVER.
COOLER AIR ARRIVES OVERNIGHT WHICH WILL AID IN SLOWING THE SNOW
MELT. ADDITIONAL INFORMATION CAN BE FOUND UNDER THE HEADER PDXFLSPDT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THERE WILL BE BREAK IN THE WET WEATHER FIRST OF THE WEEK BUT THEN
ANOTHER WEATHER SYSTEM MOVES INTO THE REGION LATE TUESDAY AND
REMAINS OVER THE AREA THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Wind Advisories in Washington, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.